MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX TI ANCHR W/OC +NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX TI ANCHR W/OC +NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The expiration date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arthroscopic rotator cuff repair procedure on an unknown date, it was observed that the 5.5 healix ti anchor w/ orthocord and needles broke when tying the first knot and without pulling too hard.Another like device was used to complete the procedure with a 15 minute delay.There were no fragments generated.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during a cuff repair procedure while using a 5.5 healix ti anchor w/ orthocord and needles, when tying the first knot and without pulling to hard the sutures broke.No fragments generated.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, visual observations of the photo revealed that the suture was frayed and cut.The photo provide evidence of the failure reported into device, therefore this condition reported can be confirmed.Hands on analysis should provide the evidence necessary to discern a specific root cause, but the device was discarded.Possible hypothesis could be that the user used snaps or other instrument to pull the sutures without wrapping the suture around the snaps creates a stress point on the suture, resulting in breaking it.However, it cannot be conclusively affirmed.A manufacturing record evaluation was performed for the finished device lot number: 6l80735, and no non-conformance's were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthese mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
5.5 HEALIX TI ANCHR W/OC +NDLS
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11088001
Report Number1221934-2020-04111
Device Sequence Number3561490
Product Code HWC
UDI-Device Identifier10886705007882
UDI-Public10886705007882
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222242
Device Catalogue Number222242
Device Lot Number6L80735
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1